ALT 5 times normal on Prezista
Dec 20, 2012
I had been on Kaletra, Rescriptor and Truvada for 10 years with mild ALT elevation (2 times normal or so). Now on Prezista, Intelence and Truvada. I like this new regimen-my T Cell have never been higher, but my ALT is over 200. Must I stop this drug, or can I continue with the elevated ALT? Will it hurt my liver in the long run?
Response from Dr. McGowan
Sorry to hear about the lab issues. Having increased liver enzymes is not unusual, but it is importnat to be sure that an underlying cause is explored.
Some things your doctor will need to look inti are:
Testing you for hepatitis B and C. Some people with HIV can test "negative" for hepatitis C but still have the infection. Since your liver tests are abnormal screening for hepatitis C viral load may be a good test to run.
Do you drink alcohol or take other medicines (even herbal therapies) that might also be effecting your liver? These should be looked into.
Sometimes these "liver" tests are not really reflecting liver problems (they can also come from the muscles. So checking a muscle test (CPK) may help.
You may have a separate liver problem, such as "Fatty liver" (NASH), or auto-immune hepatitis (when your body makes antibodies that effect the liver). These can be screened for with blood tests, scans of your liver or even biopsy of the liver.
Sometimes the norvir can be the cause of the liver issues, you can ask your doctor if, based on the resistance level of your virus, you can take one norvir instead of twice daily dosing of your Prezista/norvir.
Hope this helps open up some answers.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Anal Warts After Swallowing Sperm Sign Of HIV AIDS
- Chills After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Cold Feet After Protected Anal Sex Worried I Have HIV
- Dizziness After Having Sex During Period Worried I Have HIV
- Dry Cough After Swallowing Worried I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.